MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using a pod packing coil (packing coil), a non-penumbra coil and a non-penumbra microcatheter.It should be noted that the patient's anatomy was mildly tortuous and mildly calcified.During the procedure, the physician successfully placed a non-penumbra coil into the target vessel using the microcatheter.While advancing the packing coil through the microcatheter, the packing coil became stuck in the distal length of the microcatheter.Upon attempting to retrieve the packing coil, it unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached packing coil was removed from the patient, and the pod coil was removed from the microcatheter outside of the patient.Subsequent contrast imaging showed that blood flow had ceased.No additional devices were required and the physician then decided to end the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil (packing coil) confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was separated on the proximal end of the pusher assembly, and the pull wire was retracted from the distal end of the pusher assembly.This typically occurs during a successful detachment attempt.If the pet lock is inadvertently separated during manipulation of the device, the pull wire may retract out of the pusher assembly distal tip causing the embolization coil to detach from its pusher assembly.Based on the reported complaint, the root cause of the pet lock separating could not be determined.The embolization coil was not returned for evaluation.Further evaluation revealed a kink on the pull tube.This damage was likely incidental to the complaint and may have occurred during packaging of the device for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22128722
Report Number3005168196-2025-00189
Device Sequence Number15292946
Product Code HCG
UDI-Device Identifier00814548017679
UDI-Public00814548017679
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF00012930
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown